Get your Health question answered in 3 easy steps

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have unprotected vaginal sex. Got mild fever, night sweats and feeling fatigued. Am I at risk?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 12952 Questions

default
Posted on Mon, 31 Dec 2012 in HIV and AIDS
Question: Hi Doctor, I had an unprotected vaginal sex with a call girl (contraceptive failure) and after three days I got a mild fever lasted for one week, fatigue and two night sweats. I am very worried now. I am down and feeling extremely tired unable to concentrate on my work, do you think I am infected?
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
STD’s usually present with many symptoms chief ones being lump,any discharge, burning sensation in urethra, redness, irritation, ulcer or sore, pain or blood during ejaculation, pain in the genitalia or early flu like symptoms.
The symptoms you had are likely to be due to a mild generalized viral infection. Since the fever has subsided, there is nothing to worry.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 4 hours later
Thank you for your reply doctor.
I read that acute HIV symptoms are flu like fever, fatigue and night sweats, unfortunately I got all these just after three days. I did not have any pain or rash at that time. I consulted a docotr and they sent me for the PCR test whose result is going to come in few days, the waiting period is so agonizing. The Physician opened my mouth and told me that I have no symptoms so far. They have started medication for me in case I am infected. I feel that the lack of any other symptoms now is due to the medication.

do you think I could be infected by HIV since I had a fever and fatigue just after three days? does the HIV virus start affecting so soon usually?
doctor
Answered by Dr. Rakhi Tayal 1 hour later
Hello.
Thanks for writing again.
HIV infection usually does not present with symptoms like you had so early. Waiting for the results is the only way to confirm. Antiviral medicines may produce such symptoms as a side effect too.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Medical Topics

Recent questions on Skin rash

doctor1 MD

Hi, im 19 on the ridge of my penis forskin ( right upnder the head) i have 3 skin ( a bit transparant ) flat slightly raised but barely bumps or patches im not sure what to call them I recently noticed them acouple weeks ago and have been researching what they could be but havent found anything alike they were ive only had oral sex ( blow job) and ive had unprotected sex once from what ive read it might be masterbation rash or something I cant really tell, they are only really noticeable when falcid when erect you wwouldnt be able to notice them

doctor1 MD

sir, my child got suddenly severe rashes on entire body first came on to face,3 days back, it seems to symptoms like hives we met skin specialist he refered some medicines. my question is how many days will take to reover ? is there any side effects with hives ?

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... This is a difficut case, I have gradually been losing hair on the left and right side of my head at the hairline. I don't know if it will have any relationship, but I also have devoped some type of red rash on the insides of a couple fingers, as will as on top of the hand. It is itchy and sore.

doctor1 MD

I have had a skin rash, hives for several weeks the doctor prescribedprednisone for 10 days and it went away, two days after I stopped it all came back now he has prescribed cetirizine yesterday and after 2 pills, I have absolutely no relief from itching, is this normal, how fast should it work?

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?